MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM WIRE GUIDE FOR 5.0MM SCREWS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM WIRE GUIDE FOR 5.0MM SCREWS
Model Number 324.174
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that screwdriver could not be inserted into hex.No other information has been provided.This report is for one (1) 2.5 mm wire guide for 5.0 mm screws.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record part # 324.174, synthes lot number: 5015050, manufacturing site: synthes brandywine , release to warehouse date: 21-mar-2013, no ncr¿s were generated during production.Device history batch null, device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3, h6::investigation summary background: bq received a device from the customer.Issue reported that cannot insert screwdriver into hex.No other information has been provided.This complaint involves (2) devices.Investigation flow: device interaction/functional.Visual inspection: the 2.5mm wire guide for 5.0mm screws was received at the us cq.The device was in good condition with slight surface wear.On closer inspection of the drive recess, there was observed a few outward dents and edge deformities, but none were too big or in important areas so as to remove functionality.No other issues could be identified with the returned portions of the device.Functional test: a functional test was performed on the 2.5mm wire guide for 5.0mm screws using an unassociated t-handle with ratchet wrench and hexagonal coupling (part # 03.632.090).The t-handle¿s distal tip was able to securely interface with the wire guide¿s drive recess.Document/specification review: 2.5mm wire guide for 5.0mm screws; 324_174 rev j & g.Manufacturing record evaluation: the received device (part # 324.174 lot # 5015050) was manufactured at the synthes brandywine site on 21 march 2013.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Conclusion: the complaint could not be confirmed for the 2.5mm wire guide for 5.0mm screws.The device had some deformities in its drive recess, however, it was able to function as intended during the functional test.The associated screwdriver was not received, so it is unclear whether the screwdriver or the wire guide was the cause of the complaint.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.No definitive root cause could be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.

Brand Name
2.5MM WIRE GUIDE FOR 5.0MM SCREWS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8842254
Report Number2939274-2019-59442
Device Sequence Number3011972
Product Code FZX
UDI-Device Identifier10886982191151
UDI-Public(01)10886982191151
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number324.174
Device Catalogue Number324.174
Device Lot Number5015050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1